Alert archive / Connecticut / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 19, 2025, 3:13 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2025, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 19, 2025, 3:59 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 107 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:30 PM EDT | TSTM WND DMG | 2 Ese Burlington, CT | In Burlington there were multiple trees and wires down. Report relayed via amateur radio. |
| Jun 19, 3:40 PM EDT | TSTM WND DMG | 3 Nnw Canton, CT | In Canton, there were power lines down on Cherry Road. Report relayed via amateur radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS51 KBOX 191913
SVRBOX
CTC003-013-MAC013-192015-
/O.NEW.KBOX.SV.W.0024.250619T1913Z-250619T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
313 PM EDT Thu Jun 19 2025
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Tolland County in northern Connecticut...
Hartford County in northern Connecticut...
South central Hampden County in western Massachusetts...
* Until 415 PM EDT.
* At 312 PM EDT, a severe thunderstorm was located over Terryville,
or over Wolcott, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees and power lines.
* Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol, East
Hartford, Enfield, Southington, Westfield, Newington, Windsor,
Agawam, West Springfield, South Windsor, Farmington, Simsbury,
Bloomfield, Avon, Plainville, and Longmeadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4181 7295 4184 7294 4185 7295 4188 7295
4190 7291 4197 7289 4198 7290 4216 7276
4198 7234 4157 7294 4163 7293 4164 7294
4164 7299 4180 7302
TIME...MOT...LOC 1912Z 221DEG 35KT 4165 7299
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CAM2 follow-up statements
060
WWUS51 KBOX 191935
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
335 PM EDT Thu Jun 19 2025
CTC003-013-MAC013-192015-
/O.CON.KBOX.SV.W.0024.000000T0000Z-250619T2015Z/
Tolland CT-Hartford CT-Hampden MA-
335 PM EDT Thu Jun 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN TOLLAND...NORTHERN HARTFORD AND SOUTH CENTRAL
HAMPDEN COUNTIES...
At 335 PM EDT, a severe thunderstorm was located over Avon, or near
West Hartford, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees and power lines.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, East Hartford,
Enfield, Westfield, Newington, Windsor, Agawam, West Springfield,
South Windsor, Farmington, Simsbury, Bloomfield, Avon, Plainville,
Longmeadow, Suffield, and East Longmeadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4167 7281 4179 7299 4181 7298 4181 7295
4184 7294 4185 7295 4215 7273 4199 7236
TIME...MOT...LOC 1935Z 219DEG 31KT 4180 7283
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CAM776
WWUS51 KBOX 191959
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
359 PM EDT Thu Jun 19 2025
CTC003-013-MAC013-192009-
/O.CAN.KBOX.SV.W.0024.000000T0000Z-250619T2015Z/
Tolland CT-Hartford CT-Hampden MA-
359 PM EDT Thu Jun 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND...
NORTHERN HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Connecticut...and western Massachusetts.
LAT...LON 4167 7281 4179 7299 4181 7298 4181 7295
4184 7294 4185 7295 4215 7273 4199 7236
TIME...MOT...LOC 1957Z 221DEG 35KT 4198 7262
$$
CAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
310 PM EDT Thu Jun 19 2025
.SYNOPSIS...
High heat and humidity today with strong to severe thunderstorms
possible this afternoon and evening. The best chance of severe
weather today is in interior Southern New England. Turning drier and
much less humid on Friday, but also quite windy by late June
standards. Seasonably warm temperatures are expected this weekend.
Monitoring for thunderstorm potential this weekend but the overall
risk is low. A multi-day stretch of significant heat is looking more
likely for Monday through Wednesday, with the potential for heat to
reach dangerous levels.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Key Messages:
* Heat Advisory in effect through 8PM with apparent temps near triple
digits
* Strong to severe thunderstorms possible this afternoon, especially
after 4 PM. A thunderstorm watch in effect for western MA and
northern CT this afternoon
Details:
Heat and Humidity...
A Heat Advisory remains in effect through 8 PM this evening. We've
already seen several hours of full sun today, and the temperatures
skyrocketed this morning in response. Expecting temperatures to
continue to warm into the lower to mid 90s, and with dewpoint
temperatures in the low to mid 70s, it may feel closer to the low
100s.
Remember to stay hydrated and limit strenuous outdoor activities
today. Take frequent breaks in locations with air conditioning and
wear light weight and light colored clothing.
Strong to Severe Thunderstorms This Afternoon...
Starting to see some discrete cells firing ahead of the main cold
front in eastern NY and western CT. These storms are riding the pre-
frontal trough through southern New England and outrunning most of
the forcing, but we expect the main line to form around 4 PM and
move east throughout the afternoon and into the evening. Some of
these storms are expected to become severe given the hot and humid
airmass in place.
A thunderstorm watch has been issued for Worcester County and
extending west to the NY/MA state line as well as extending south
into CT. While the greatest risk for severe weather today is within
the watch area, the somewhat earlier start to storms supports a
growing potential for thunderstorms making the trip into eastern MA
and northern RI.
Damaging straight line winds continue to be the main hazard, with
torrential rainfall, large hail, and a possible tornado remaining as
secondary hazards.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Key Messages:
* Sunny and slightly cooler Friday
* High winds likely during the day on Friday
Friday and Friday Night:
Clearing skies and lots of sun combine with a low-level jet around
40 kts and lead to the likelihood of quite high winds at the surface.
Thinking we could see areas of 30-45 mph with a few gusts near
50 mph in parts of western, central, and northeastern
Massachusetts and possibly go with a Wind Advisory for Friday.
Already went with a Gale Warning for Boston Harbor,
Massachusetts Bay, and Ipswich bay for the day. Wind speeds
should decrease more steadily into Friday evening.
We'll start to dry out a little bit for the start of the weekend
once the post-FROPA airmass moves in. Temperatures look to be in the
mid 80s across the interior and mid to upper 70s across the Cape and
Islands.&&
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Key Messages:
* More seasonable temperatures for the weekend behind cold front.
* Slight chance for showers and thunderstorms early Saturday but
coverage is in question.
* Multiple days of dangerous heat still expected through mid-week
next week. Air temperatures could rise as high as 100 degrees with
humidity making things feel even hotter. Greatest chance across
the interior, especially in river valleys and urban areas.
Little in the way of changes with regards to the evolution of the
upper-level pattern in the 3-7 day range. Heights are still expected
to build across the eastern CONUS as a trough deepens over the
western CONUS. This results in a strong ridge centered over the Ohio
Valley and Mid Atlantic. Ensemble guidance suggests that 500
millibar heights rise to as high as 597 dm by Tuesday. This setup
likely brings the hottest conditions of the season so far starting
Monday and lasting through Wednesday. Widespread 90's, and even a
few 100-degree readings will be likely across the region. Locally
hotter conditions are possible in river valleys where downslope flow
may warm things by a few degrees.
Saturday and Sunday:
The warm-up begins Saturday as heights start to build over the
region. Temperatures will be near to slightly above normal with
highs rising into the mid and upper 80s except across the Cape and
Islands where southwesterly flow will likely keep things a bit
cooler. High temperatures climb a bit more on Sunday, likely
reaching the upper 80s and lower 90s across the interior.
Outside of the increasing temperatures, there is a slight chance for
a few showers or thunderstorms earlier Saturday. A weak shortwave
moving around the periphery of the building ridge may bring a round
of showers and storms mainly across northwestern areas. At the
moment the risk is quite low as the storms will be battling rising
heights and limited surface instability.
Through Mid-Week:
Confidence in a significant heat event continues as guidance shows
near unanimous agreement in dangerously hot conditions. Heat starts
to build on Monday with ensemble guidance showing probs near 100
percent for high temperatures >90F across much of the interior. The
NBM suggests even hotter conditions on Tuesday with widespread 90-
95% probs of high temperatures exceeding 95F! A few spots in area
river valleys may approach 100 degrees with light westerly downslope
flow. The idea for widespread heat is further supported by 850mb
temperatures soaring to +22-24C Monday and Tuesday! This is an
impressive signal considering we are still more than 120 hours away
from the event. Some relief is possible Wednesday as low pressure
passing through the Canadian Maritimes swings a weak backdoor cold
front through the area. Guidance suggests than an onshore flow
develops by Wednesday afternoon. The onshore flow could bring a
relief from the hot weather, mainly for coastal areas and much of
eastern MA.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z TAF Update:
Today: High confidence in trends, though moderate on timing.
At least IFR is likely to continue over the Cape and Islands
much of the day. VFR with hazy conditions once stratus
dissipates.
Growing consensus in scattered to numerous t-storms between
18-23z for BAF-BDL-HFD-ORH corridor, some which may turn severe.
Elected for prevailing VCTS with TEMPO 2 SM +TSRA in the
aforementioned timeframe. It's still a question if BOS, PVD and
BED sees t-storms but the potential seems to be on the increase,
best chance between 22-00z. Maintained PROB30s for these TAFs,
and later TAF issuances could increase the t-storm potential
here. Damaging wind gusts and torrential downpours are the
primary severe-storm hazards. SW winds increase to around 10 kt
by late this morning, with developing gusts to 20-25 kt during
the afternoon.
Tonight: High confidence.
A low chance for lingering TSRA thru 02z but improvement is
expected at all airports. IFR stratus and fog out over the Cape
and Islands may still linger until we see a gusty westerly
windshift overnight. SW to W winds increase to around 10-15 kt
with gusts low-20s kt range and LLWS for the Cape and Islands
from a 40kt westerly low level jet.
Friday: High confidence.
VFR. W/WNW winds become gusty by late morning, with speeds
13-18 kt and gusts 25-35 kt.
KBOS Terminal...Moderate confidence in TAF.
IFR ceilings scatter to VFR after 14z, with possible HZ due to
very humid air. Monitoring for possible TSRA 22-00z; while
confidence is still lower on occurrence, the potential continues
to increase. Maintained PROB30 -TSRA for now. SW winds becoming
10-13 kt today with gusts 20-23 kt, with a windshift to W
overnight at similar speeds.
KBDL Terminal...Moderate confidence in TAF.
IFR ceilings scatter to VFR 14-15z, with possible HZ due to
very humid air. Greater potential for TSRA/+TSRA between 18-23z
and indicated VCTS starting 18z with TEMPO 2SM +TSRA 19-23z due
to growing confidence. Damaging winds, frequent lightning and
heavy downpours all threats in +TSRA. S winds around 10-12 kt
with gusts to 20 kt today, then with a windshift to W around
midnight at similar speeds.
Outlook /Saturday through Tuesday/...
Saturday: VFR.
Saturday Night through Sunday: Mainly VFR, with areas MVFR
possible. Breezy. Slight chance SHRA, slight chance TSRA.
Sunday Night: VFR. Breezy.
Monday through Monday Night: VFR.
Tuesday:
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Small craft advisories have been expanded to all waters starting
this afternoon and were also extended into Friday. SW gusts
today should reach into the 25 kt range, although we expect
stronger gusts on Friday on all waters to around 30 kt. Gusts
could approach near gale force at times on Friday. Seas will
also be building today to around 3-5 ft, and then increase to
around 4-7 ft on Friday.
Because of the building seas and SW to W winds expected for
today and tonight, we've also hoisted a rip current statement
for today and Friday on south-facing beaches. It is somewhat
borderline today, but the threat for dangerous rip currents
should increase tonight and into Friday.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt.
Saturday Night: Winds less than 25 kt. Slight chance of rain
showers.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas locally approaching 5 ft. Slight chance of
rain showers.
Sunday Night through Tuesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
010>019-026.
High Risk for Rip Currents through Friday evening for MAZ023-024.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001-002.
High Risk for Rip Currents through Friday evening for RIZ008.
MARINE...Gale Warning from 9 AM to 7 PM EDT Friday for ANZ230-251.
Small Craft Advisory until 8 PM EDT Friday for ANZ231>237-250-
254>256.
&&
SYNOPSIS...Frank/McMinn/FT
NEAR TERM...Frank/McMinn
SHORT TERM...Frank/McMinn
LONG TERM...FT
AVIATION...Frank/McMinn
MARINE...The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:24 AM EDT | Rip Current Statement | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 41 hr |
| Jun 19, 2:30 PM EDT | Gale Warning | BOX | 29 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2025Severe Thunderstorm Warnings in Massachusetts, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.